Chemotherapie-induzierte neuropathien

Translated title of the contribution: Chemotherapy-induced peripheral neuropathy

Stefan Quasthoff*, J. Großkreutz

*Corresponding author for this work
1 Citation (Scopus)

Abstract

The induction of peripheral neuropathy is a common factor in limiting therapy with chemotherapeutic drugs. Little is known about pothomechanisms responsible for the development of neuropothy. Depending on the substance used, one will find a pure sensory and painful neuropathy (cisplatin, oxaliplotin, carboplatin) or a mixed sensory-motor neuropathy with involvement of the autonomic nervous system (vincristine, taxanes). Neurotoxicity depends on the total cumulative dose and the type of drug used. In individual cases neuropathy can develop even after a single drug application. A general predisposition for developing a chemotherapy related neuropathy has been observed in nerves previously damaged by diabetes mellitus or alcohol. The recovery from symptoms is often incomplete and a long period of regeneration is required to restore function. Up to now, no reliable drug is available to prevent or cure chemotherapy induced neuropathy.

Translated title of the contributionChemotherapy-induced peripheral neuropathy
Original languageGerman
JournalMedizinische Welt
Volume51
Issue number1-2
Pages (from-to)10-14
Number of pages5
ISSN0025-8512
Publication statusPublished - 02.2000
Externally publishedYes

Research Areas and Centers

  • Centers: Center for Neuromuscular Diseases

Fingerprint

Dive into the research topics of 'Chemotherapy-induced peripheral neuropathy'. Together they form a unique fingerprint.

Cite this